Format

Send to

Choose Destination
See comment in PubMed Commons below
Case Rep Emerg Med. 2012;2012:942452. doi: 10.1155/2012/942452. Epub 2012 Dec 30.

Antacids, altered mental status, and milk-alkali syndrome.

Author information

1
Division of Emergency Medicine, Medical University of South Carolina, 169 Ashley Avenue, MSC 300 Room 294, Charleston, SC 29425, USA.

Abstract

The frequency of milk-alkali syndrome decreased rapidly after the development of histamine-2 antagonists and proton pump inhibitors for the treatment of peptic ulcer disease; however, the availability and overconsumption of antacids and calcium supplements can still place patients at risk (D. P. Beall et al., 2006). Here we describe a patient who presented with altered mental status, hypercalcemia, metabolic alkalosis, and acute renal failure in the context of ingesting large amounts of antacids to control dyspepsia.

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Hindawi Publishing Corporation Icon for PubMed Central
    Loading ...
    Support Center